Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 32, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 3, 2011, 3:39 AM EST. It took effect at Feb 3, 2011, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2011, 3:39 AM EST (08:39 UTC)
- In effect from
- Feb 3, 2011, 12:00 PM EST
- Expired
- Feb 4, 2011, 3:43 AM EST
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
856 WHUS73 KDTX 030839 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 339 AM EST THU FEB 3 2011 ...SOUTHWEST GALES DEVELOPING THIS AFTERNOON... .HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY TODAY AND REMAIN THERE THROUGH FRIDAY. WHILE THE HIGH WILL PROVIDE DRY WEATHER...AN INCREASED PRESSURE GRADIENT WILL BRING GUSTY SOUTHWEST WINDS TO THE CENTRAL GREAT LAKES THIS AFTERNOON AND TONIGHT WITH THE REGION IN BETWEEN THIS HIGH PRESSURE AND A LOW PRESSURE SYSTEM OVER JAMES BAY. WINDS ARE EXPECTED TO GUST TO GALE FORCE ACROSS THE OPEN WATERS OF LAKE HURON FROM ALABASTER NORTH TO THE STRAITS OF MACKINAC THIS AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...THEREFORE WILL ISSUE A GALE WARNING FOR THESE AREAS. WINDS WILL BECOME LIGHTER ON FRIDAY AND INTO THE WEEKEND AS AN AREA OF LOW PRESSURE SLIDES EAST THROUGH THE NORTHERN GREAT LAKES. LHZ362-363-032130- /O.NEW.KDTX.GL.W.0032.110203T1700Z-110204T0900Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 339 AM EST THU FEB 3 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-032130- /O.NEW.KDTX.GL.W.0032.110203T1700Z-110204T0300Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 339 AM EST THU FEB 3 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KURIMSKI
4 follow-up statements
614 WHUS73 KDTX 030849 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 AM EST THU FEB 3 2011 ...GUSTY SOUTHWEST WINDS DEVELOPING THIS AFTERNOON... .HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY TODAY AND REMAIN THERE THROUGH FRIDAY. WHILE THE HIGH WILL PROVIDE DRY WEATHER...AN INCREASED PRESSURE GRADIENT WILL BRING GUSTY SOUTHWEST WINDS TO THE CENTRAL GREAT LAKES THIS AFTERNOON AND TONIGHT WITH THE REGION IN BETWEEN THIS HIGH PRESSURE AND A LOW PRESSURE SYSTEM OVER JAMES BAY. WINDS ARE EXPECTED TO GUST TO GALE FORCE ACROSS THE OPEN WATERS OF LAKE HURON FROM ALABASTER NORTH TO THE STRAITS OF MACKINAC THIS AFTERNOON AND THROUGH MUCH OF THE OVERNIGHT HOURS...THEREFORE WILL ISSUE A GALE WARNING FOR THESE AREAS. FURTHER SOUTH WINDS ARE EXPECTED TO REACH BRISK WIND ADVISORY CRITERIA ACROSS SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON FROM THE TIP OF THE THUMB TO PORT SANILAC AS WINDS GUST TO 25 TO 30 KNOTS. WILL ISSUE BRISK WIND ADVISORIES FOR THESE AREAS THIS AFTERNOON AND MUCH OF TONIGHT WITH THE NORTHERN THUMB ZONES GUSTING A BIT LONGER. WINDS WILL BECOME LIGHTER ON FRIDAY AND INTO THE WEEKEND AS AN AREA OF LOW PRESSURE SLIDES EAST THROUGH THE NORTHERN GREAT LAKES. LHZ362-363-032100- /O.CON.KDTX.GL.W.0032.110203T1700Z-110204T0900Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 349 AM EST THU FEB 3 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-032100- /O.CON.KDTX.GL.W.0032.110203T1700Z-110204T0300Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 349 AM EST THU FEB 3 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-032100- /O.NEW.KDTX.BW.Y.0006.110203T1700Z-110204T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 349 AM EST THU FEB 3 2011 ...BRISK WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ422-442-032100- /O.NEW.KDTX.BW.Y.0006.110203T1700Z-110204T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 349 AM EST THU FEB 3 2011 ...BRISK WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 27 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ KURIMSKI
331 WHUS73 KDTX 032043 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 PM EST THU FEB 3 2011 ...SOUTHWEST WINDS CONTINUE INTO THE EVENING... .MAIN MARINE CONCERN TODAY IS THE PRESSURE GRADIENT FORCE WINDS PRESENT ACROSS MUCH OF THE GREAT LAKES TODAY. LOW PRESSURE OVER JAMES BAY AND HIGH PRESSURE OVER THE OH VALLEY PROVIDES PGF WINDS VARYING FROM 20KT NEAR LAND TO 35KT GALES OVER THE OPEN WATERS OF LAKE HURON. MODEL SOUNDING FROM N CENTRAL LAKE HURON HAVE US MIXING DOWN FROM 4KFT WHERE 37KT WINDS COULD OCCUR. ENHANCING THE WINDS AS WELL WILL BE A 500MB TROUGH AXIS AND 35KT 850MB JET PASSING THROUGH FROM 00-06Z TONIGHT. WILL KEEP GALES IN THE FORECAST JUST UNTIL THE ABOVE FEATURE PASSES AND THE PRESSURE GRADIENT RELAXES SOME...AROUND 09Z. CONTINUED STRONG SW WINDS PROVIDE AN INTERESTING FEATURE SHOWN ON VIS SATELLITE TODAY AS ICE SHELF MOVED SIGNIFICANTLY AWAY FROM LAND. CHANNELS HAVE WIDENED FROM ROUGHLY 2 MILES TO 4 MILES IN OUTER SAGINAW BAY AND FROM 1 MILE TO 3 MILES ALONG SANILAC COUNTY. SIMILAR PHENOMENA OCCURRED IN GEORGIAN BAY/BRUCE PENINSULA AS WELL. LHZ362-363-040845- /O.CON.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 343 PM EST THU FEB 3 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-040300- /O.CON.KDTX.GL.W.0032.000000T0000Z-110204T0300Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 343 PM EST THU FEB 3 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441-040845- /O.CON.KDTX.BW.Y.0006.000000T0000Z-110204T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 343 PM EST THU FEB 3 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 28 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$ LHZ422-442-040300- /O.CON.KDTX.BW.Y.0006.000000T0000Z-110204T0300Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI- 343 PM EST THU FEB 3 2011 ...BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A BRISK WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 24 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
835 WHUS73 KDTX 040307 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1007 PM EST THU FEB 3 2011 ...SOUTHWEST GALES ON THE OPEN WATERS OF LAKE HURON... .PRESSURE GRADIENT FORCE WINDS PRESENT ACROSS MUCH OF THE GREAT LAKES TODAY WILL MAINTAIN GALE FORCE GUSTS ON THE OPEN WATERS OF LAKE HURON THROUGH SUNRISE. LOW PRESSURE OVER JAMES BAY AND HIGH PRESSURE OVER THE OHIO VALLEY WILL SUPPORT STRONG WINDS THROUGH FRIDAY EVEN AS GALE FORCE GUSTS DIMINISH. SATELLITE IMAGERY INDICATED ICE FLOES MOVING OUT INTO LAKE HURON FROM OUTER SAGINAW BAY AND THE LAKE HURON SHORELINE AROUND THE THUMB. THIS IS EXPECTED TO CONTINUE THROUGH SUNRISE AS WELL AND DUE TO THE STRONG SOUTHWEST WINDS. LHZ362-363-041200- /O.EXT.KDTX.GL.W.0032.000000T0000Z-110204T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 1007 PM EST THU FEB 3 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 AM FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ361-040900- /O.EXT.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 1007 PM EST THU FEB 3 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED AROUND 2 AM FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-441-442-041200- /O.EXT.KDTX.BW.Y.0006.000000T0000Z-110204T1200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- 1007 PM EST THU FEB 3 2011 ...BRISK WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... THE BRISK WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 30 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
831 WHUS73 KDTX 040843 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 343 AM EST FRI FEB 4 2011 ...WINDS WILL CONTINUE TO DECREASE THIS MORNING... .OBSERVATIONS IN AND AROUND LAKE HURON HAVE INDICATED THAT THE WINDS HAVE DECREASED A BIT. THE SOUTHWESTERLY PRESSURE GRADIENT WILL CONTINUE TO WEAKEN DURING THE DAY AS ARCTIC HIGH PRESSURE OVER THE OHIO VALLEY WEAKENS. THEREFORE...WILL CANCEL THE GALE WARNING THAT WAS IN EFFECT FOR MUCH OF LAKE HURON. LHZ361-040945- /O.CAN.KDTX.GL.W.0032.000000T0000Z-110204T0900Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- 343 AM EST FRI FEB 4 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ362-363-040945- /O.CAN.KDTX.GL.W.0032.000000T0000Z-110204T1200Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 343 AM EST FRI FEB 4 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ441-442-040945- /O.CAN.KDTX.BW.Y.0006.000000T0000Z-110204T1200Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- 343 AM EST FRI FEB 4 2011 ...BRISK WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE BRISK WIND ADVISORY. $$ LHZ421-422-041600- /O.EXT.KDTX.BW.Y.0006.000000T0000Z-110204T1600Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 343 AM EST FRI FEB 4 2011 ...BRISK WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE BRISK WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 26 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 3, 12:00 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 3, 12:00 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1200 AM EST THU FEB 3 2011 .AVIATION... OBSERVATIONS INDICATE CEILING HEIGHT ALONG THE SHORELINE OF LAKE MICHIGAN HAS DROPPED INTO THE MVFR CATEGORY WITH AN INLAND MOVE IN THE PATTERN AS WINDS BACK TOWARD THE WEST. PLAN TO GIVE THESE CLOUDS A CHANCE TO MAKE IT INTO OUR AREA LATER IN THE MORNING AS WESTERLY FLOW CONTINUES TO DEVELOP AND THE INVERSION ABOVE THE BOUNDARY LAYER INCREASES. HOWEVER, PLAN NOT TO CARRY A PREVAILING CONDITION AS THERE IS LITTLE OR NO ADDITIONAL LAKE CLOUD DEVELOPMENT DUE TO THE VERY DRY AIR FROM WISCONSIN. THIS LACK OF NEW CLOUD DEVELOPMENT ADDS SOME DOUBT ABOUT HOW MUCH WILL BE LEFT OF THE OVERALL PATTERN BY THE TIME IT REACHES SE MICHIGAN. THE OTHER CONCERN FOR AVIATION INTERESTS WILL BE WITH SOUTHWEST WIND INCREASING THIS AFTERNOON. GUSTS OF 20 TO 25 KNOTS WILL ADD AN EDGE TO ALREADY COLD TEMPERATURES. ANY ADDITIONAL LAKE-GENERATED CLOUD COVER LATER TODAY IS EXPECTED TO BE PATCHY DUE TO THE DRY NATURE OF THE BOUNDARY LAYER AND DIRECTED MOSTLY NORTH OF MBS. THE GUSTINESS OF THE WIND WILL EASE A BIT THIS EVENING BUT SUSTAINED WIND WILL LINGER NEAR 15 KNOTS THROUGH TONIGHT. && .PREV DISCUSSION...ISSUED 308 PM EST WED FEB 2 2011 SHORT TERM...TONIGHT SNOW AND WINDS CONTINUE TO WIND DOWN LATE THIS AFTERNOON...WITH JUST SOME LINGERING LAKE EFFECT ACTIVITY WITH THE NORTHERLY FLOW COMING OFF LAKE HURON TO DEAL WITH...WHICH WILL LIKELY AFFECT THE SHORELINE COMMUNITIES OF THE THUMB REGION EARLY THIS EVENING BEFORE PUSHING OFFSHORE AND ENDING...AS LOW LEVEL ANTI-CYCLONIC FLOW BUILDS IN AND SURFACE RIDGE AXIS SETTLES OVER THE CENTRAL GREAT LAKES TOMORROW MORNING. THUS...WITH SOME ADDITIONAL LIGHT SNOW SHOWER ACTIVITY AND CONTINUED BRISK WINDS OF 25 TO 35 MPH FOR ANOTHER FEW HOURS...WILL CARRY BLOWING SNOW ADVISORY FOR HURON/SANILAC INTO THE MID EVENING HOURS. ALL OTHER HEADLINES WILL BE ALLOWED TO EXPIRE AT 5 PM. WITH CLEARING SKIES EXPECTED TONIGHT...WE ARE SET UP FOR A COLD NIGHT WITH THE FRESH SNOW COVER...AND WILL CONTINUE WITH THE MINS IN THE LOW SINGLE NUMBERS...SEVERAL DEGREES BELOW LATEST GUIDANCE. IF THERE WASN'T SOME UNCERTAINTY WITH WINDS COMPLETELY DYING OFF BY 12Z...WOULD HAVE FORECASTED MINS BELOW ZERO ACROSS MUCH OF THE CWA. LONG TERM...THURSDAY THROUGH WEDNESDAY IN THE WAKE OF THE DEPARTING STORM SYSTEM...SURFACE HIGH PRESSURE WILL EXTEND FROM THE TEXAS INTO THE OHIO/TENNESSEE VALLEY REGIONS. THIS WILL PROVIDE SEVERAL DAYS OF QUIET WEATHER. TEMPERATURES WILL BE RATHER CHILLY WITH THIS LARGE COLD AIRMASS ENCOMPASSING MUCH OF THE EASTERN CONUS...WITH HIGHS AROUND 20 DEGREES AND LOWS IN THE SINGLE DIGITS TO AROUND ZERO. THE NEXT SYSTEM TO AFFECT THE AREA WILL BE A NORTHERN STREAM WAVE THAT WILL SWEEP INTO THE UPPER MIDWEST/GREAT LAKES DURING THE LATE FRIDAY INTO SATURDAY TIME FRAME. THIS SYSTEM WILL INTERACT TO SOME DEGREE WITH THE LEFTOVER UPPER LEVEL ENERGY NOW SETTLING INTO THE SOUTHWEST CONUS. A LION/S SHARE OF THE 12Z MODEL SOLUTIONS...WHICH INCLUDES GFS/GLOBAL GEM ENSEMBLE MEMBERS...ARE PROGRESSIVE ENOUGH WITH THE NORTHERN STREAM WAVE TO LIMIT THE EFFECTS OF ANY PHASING BETWEEN THE STREAMS TO AREAS GENERALLY EAST OF THE CENTRAL GREAT LAKES. SO...GENERALLY DO NOT EXPECT ANYTHING MORE THAN LIGHT SNOW FOR SOUTHEAST LOWER MICHIGAN ATTM. ADDITIONAL SHORTWAVE ENERGY CONTINUES TO STREAM OFF THE NORTHERN PACIFIC INTO THE BASE OF THE STEADILY AMPLIFYING UPPER TROUGH OVER THE UPPER MIDWEST. THIS WILL PUT THE REGION WITHIN AN UNSETTLED PATTERN WITH PERIODS OF LIGHT SNOW NEXT WEEK. THERE IS STILL SOME CONCERN THAT ENOUGH PHASING BETWEEN THE MOST SIGNIFICANT OF THESE GULF/ALASKA SHORTWAVES AND SHORTWAVE ENERGY ROTATING AROUND THE HUDSON BAY POLAR VORTEX WILL PRODUCE A MORE SUBSTANTIAL SYSTEM THROUGH OR JUST EAST OF THE CENTRAL GREAT LAKES DURING THE MONDAY INTO TUESDAY TIME FRAME. MODEL CONSISTENCY REMAINS IFFY ON THE EVOLUTION OF THIS PARTICULAR STORM SYSTEM ATTM...WHICH IS NOT SURPRISING GIVEN THE FAST ENERGETIC FLOW STREAM DOWN FROM THE NORTHERN PACIFIC. SO...FORECAST CONFIDENCE...BEYOND THE GENERAL UPPER LEVEL PATTERN...REMAINS LOW AT THIS POINT. TEMPERATURES WILL REMAIN COLD INTO NEXT WEEK...AND WILL LIKELY GET COLDER AT THE END OF THIS FORECAST PERIOD AS THE AMPLIFYING UPPER TROUGH INTO EARLY NEXT WEEK WILL FEED ADDITIONAL POLAR/ARCTIC AIR INTO THE GREAT LAKES BY TUESDAY/WEDNESDAY MARINE... WINDS WILL QUICKLY DIMINISH THIS EVENING AS A RIDGE OF HIGH PRESSURE MOVES OVER THE CENTRAL GREAT LAKES LATE TOMORROW MORNING. THIS HIGH WILL SLIDE EAST THROUGH THE END OF THE WORK WEEK...SUPPORTING MODERATE SOUTHWEST WINDS OF 15 TO 25 KNOTS. WINDS WILL BECOME LIGHTER OVER THE WEEKEND...AREA OF LOW PRESSURE WORKS THROUGH THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT SHORT TERM...SF LONG TERM....DG MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 2, 7:40 PM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 740 PM EST WED FEB 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 740 PM EST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 740 PM EST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:49 AM EST | Brisk Wind Advisory | DTX | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.